I’ve suffered with chronic migraines for 3 years now. They’ve gotten to be 3-5 times a week. I had been taking maxalt and diclofenac as needed but my dr just put me on Effexor xr as a daily preventative. Has anyone else been prescribed this for migraines? I think the worst side effects so far is trouble sleeping. But I also have a little nausea and whooshing in my ears. Another troubling issue is that she re-prescribed maxalt and diclofenac for breakthrough migraines and when I checked those show major interactions with Effexor. Also today I seem to have slept wrong and my lower back is spasming. I normally take ibuprofen but It says not to mix.
My first question to you would be are you seeing a neurologist for these headaches because I think it is high time that you do. Neurologist, particularly a migraine specialist can narrow down the cause of your migraine instead of making you more miserable. Hormonal imbalance from menopause, thyroid issues, even TBI or a simple concussion can cause migraine Headache years later. Effexor may not be for you it may be too strong call your Dr right away..you should have Been started on a low dose for 2 weeks or more then slowly moved up as needed, but, there are much better migraine preventative medications than those you have mentioned with less side effects. I urge you to see a neurologist who specializes in this area.
- Effexor Drug Information
- Effexor XR Drug Information
- Maxalt Drug Information
- Diclofenac Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jan 2011 • 2 answers
Updated 5 Apr 2018 • 6 answers
Depression - I switched from Effexor XR to Prestiq three weeks ago. I also take Maxalt for migrains/
Updated 6 Oct 2009 • 1 answer
Updated 28 May 2010 • 1 answer
Updated 22 Aug 2012 • 4 answers